Aa
A
A
A
Close
Acne Community
5.39k Members
Avatar universal

Isotretinoin/Accutane/Sotret/Claravis/Amnesteem -- blackheads and back acne?

Hello,

I just started this medicine and it's too soon to notice benefits.  

How helpful is this medicine for treating blackheads, and back/shoulder acne?

Thank you.
5 Responses
Avatar universal
I used it in 1992 for one year...did wonderful things then...but about 5 years ago it all came bck and is worse!
Avatar universal
Anyone know?
Avatar universal
Well, I've been on this medicine for close to 4 weeks and already I'm noticing some great improvement.  Barely any acne, it's fading and healing, what's there isn't big and swollen anymore.  My skin everywhere -- face, neck, arms, back, etc. has tighter feeling pores and so barely anymore oiliness like before.  The tighter pores is also helping with *blackheads*, they exfoliate better and seem to be reducing.  My doctor couldn't help looking at my face repeatedly, we are both so happy with the results thus far!

All my bloodwork is normal.  Other than some dry lips, slightly dry skin, more sensitive to the sun, achy/tight muscles in neck...  I've noticed an unusual symptom of *pain in the heels of my feet*.  It's worst first thing out of bed in the morning and when getting up from long sitting.  I have to make sure to wear cushioned slippers, and when I wear extra gel cushioning in my shoes, the pain isn't noticable anymore.  My doctor hadn't heard of this symptom before, but I found on the website forum below, there were 7 other Accutane users that had heel pain.  It seems to be part of the joint/bone/muscle pain warned on the medicine.  I actually attributed the heel pain to other things until it finally hit me that it could be the medicine, and sure enough it was.  One of the people on the site said it went away for them within 1 1/2 to 2 weeks, so I'm hoping it goes away soon and no damage.  My doctor had me go off it for close to a week and there was no difference.  I guess it just takes longer to go away.

Pain in heels of feet while on Accutane:
http://www.****.***/messageboard/Feet-heel-pain-t217777.html

Good luck to everyone on this medicine!
Avatar universal
Above link is from the ****org website.
Avatar universal
I have been on the medicine for 6 months. 80mg a day. My heels hurt and burn and are painful too. It began about 4 to 6 weeks into the medication. In the mornings is worse and my bones crack. When I sit down for 15 minutes or more and then get up it is painful to start walking. But once I get going I''m okay. I also have bloody noses and severely dried cracked lips (even using Aquaphor). My skin is dry and at times I scratch myself raw. It took at 3 months of meds to see a difference in my skin. I've been clear for 3 months. Now that I am on month 6 I developed a cyst this morning on my face. Hope this isn't a bad sign.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions